It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I've read a few posts on this site about tanning, and I thought I'd share a story with everyone in case there are people out there who are considering tanning while on prescriptions:

When I was 18 years old, I was taking a combination of medications in order to control acne. Back then, my acne wasn't really bad, but I wanted perfect skin and had nothing to lose. I had been taking Differin and Cleocin for a few months, when my mother decided to bring me along with her on a business trip to sunny Florida. This was excellent news for me, seeing as it was the middle of winter and freezing where I was living. I couldn't wait to catch a few rays and come back with an awesome tan - and flaunt it and brag to my friends! :)

Anyway, on the first day of my vacation, I didn't put on my medication, mainly because there were warnings on the package about sun exposure. I put on a moderate sunblock, and spent the entire day lounging by the pool, sipping frozen drinks, and loving life. In the early evening, I went to my hotel room and took a shower. My skin felt VERY warm, and the texture was a little off. I didn't think anything of it... and after I got out of the shower, I put on face lotion and make-up. I went with my mother to dinner, and later with her younger work friends clubbing. After a few drinks (yes, I was under age), I felt my skin and noticed that it was feeling a little bit tough and bumpy. Perhaps I was breaking out? It wasn't until I got home from the clubs that I looked in the morror. I could not believe what I saw. My face (which is normally a light creme color) was LITERALLY maroon! In fact, some areas of my face, including the bridge of my nose, were brownish-black. Additionally, my face became excrutiating to touch, and I could see bubbles forming underneath the singed skin. Not knowing what else to do, I began icing my face and applying lots of lotion.

The next morning, I awoke to a nastier surprise. I looked in the mirror, and my face looked as though it had been burned by acid. My skin had LITERALLY melted, and instead of skin, my face was covered with black crust, boils, and small liquid filled blisters. Seeing myself like this was the single most horrifying experience of my life. I kept wondering what I would do if my face never healed, and worried about scarring and disfigurement. I ended up at the hospital that morning, where I was given ointment, and specific instructions to stay inside. Needless to say, for the rest of my vacation, I spent my time couped up in my hotel room applying cold cloths to my face and slathering my skin with lotion.

After the week had passed, my skin looked a little (not a lot) better. The blackened skin was falling away, and the blisters were growing out. It took nearly two weeks for me to feel confortable enough to look at anybody in the face. My skin had peeled so much, the skin color was uneven and unsightly. Additionally, I had burst capilaries around my cheekbones that weren't getting better. I'm not sure exactly when my skin looked decent again, but it was a WHILE after my trip to Florida. To this day, I still have red marks from the burst capillaries, and going out in the sun while taking prescriptions has been the single most damaging thing I've ever done to my face.

So to anyone who is considering tanning while taking prescriptions, DON'T. I can't say enough about what a bad decision it was for me....





All times are GMT -7. The time now is 05:33 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!